Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 13, NWS Little Rock, AR

February 24, 2001Boone County, Newton County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Feb 24, 2001, 2:27 PM CST for Boone County, Newton County, Arkansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 24, 2001, 2:27 PM CST (20:27 UTC)
Expired
Feb 24, 2001, 3:30 PM CST
In force
63 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Boone County, AR, Newton County, AR

The radar

The Springfield radar (KSGF), 113 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 11:15 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2001-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2001-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 326 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
429 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
326 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WUUS54 KLZK 242028
SVRLIT
ARC009-101-242130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
227 PM CST SAT FEB 24 2001

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEWTON COUNTY IN NORTH CENTRAL ARKANSAS
  BOONE COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 330 PM CST

* AT 221 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ABOUT 10 MILES SOUTHWEST OF PONCA OR ABOUT 35  
  MILES SOUTHWEST OF HARRISON...MOVING NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PONCA AROUND 235 PM  
  BELLEFONTE AND HARRISON AROUND 250 PM CST
  BERGMAN AROUND 255 PM CST
  DIAMOND CITY AND LEAD HILL AROUND 300 PM CST

&&

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCED WARNING. REMAIN CALM...BUT BE ALERT TO RAPIDLY
CHANGING WEATHER CONDITIONS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3649 9307 3609 9355 3598 9344 3578 9351
          3632 9289 3648 9289

$$

46

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 4:00 AM CST, 10 hours 27 minutes earlier.

Area forecast discussion, Feb 24, 4:00 AM CST, 10 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CST SAT FEB 24 2001

STRONG SOUTHERLY GRADIENT HAS SET UP ACROSS THE AREA WHICH SHOULD ALLOW
FOR WARMER AND MORE HUMID AIR TO MOVE INTO THE AREA. THERE IS A SEMBLANCE
OF A WARM FRONT JUST TO THE SOUTH OF THE STATE, WITH TEMPS AND DEW POINTS
IN THE 60S TO THE SOUTH OF THAT, BUT THIS MAY WEAKEN AS THE HIGHER DEW
POINTS AND TEMPS STREAM NORTH, AND FRONT MAY RE-LOCATE TO THE NORTH.
HAVE NOTICED TEMPS HAVE RISEN SEVERAL DEGREES SINCE 06Z AT SOME
STATIONS. RAIN AND THUNDERSTORMS IN NORTHWESTERN ARKANSAS HAVE
WEAKENED AND A NEW AREA OF STRONG THUNDERSTORMS HAS DEVELOPED IN THE
EASTERN TEXAS PANHANDLE AND MOVED INTO WESTERN OKLAHOMA AHEAD OF THE
UPPER TROF APPROACHING FROM THE WEST. THIS AREA OF THUNDERSTORMS MAY
EVENTUALLY EVOLVE INTO THE MAIN WEATHER THREAT ACROSS THE AREA
TODAY. SOME SHOWERS AND THUNDERSHOWERS WILL LIKELY COVER THE AREA TODAY
AHEAD OF THE MAIN SQUALL LINE FROM WARM ADVECTION. FIGURE SQUALL LINE
WILL FIRE UP IN OKLAHOMA AND TEXAS BY MIDDAY AND WILL MOVE INTO WESTERN
COUNTIES DURING THE AFTERNOON. INDICATIONS ARE IT WILL BE ACROSS THE
KLIT AREA AROUND 00Z THEN SHOULD MOVE RAPIDLY EAST, BEING OUT OF THE
STATE BY 06Z. LOOKS LIKE MAIN SEVERE THREAT WILL BE DAMAGING WIND,
WITH ISOLATED LARGE HAIL. STRONG SHEAR...ALBEIT NOT AS STRONG AS
PROGGED YESTERDAY...WILL BE PRESENT WHICH KEEPS A THREAT OF SOME
TORNADOES...BUT LOW CLOUDS SHOULD HOLD IN MOST OF THE DAY AND TEMPS
BEING HELD DOWN A LITTLE SHOULD LIMIT INSTABILITY. IF CLOUDS SHOULD HAPPEN
TO BREAK FOR AWHILE BEFORE SQUALL LINE MOVES IN, THE TORNADO THREAT COULD
INCREASE. WILL CONTINUE WORDING OF SOME STORMS MAY BE SEVERE WITH
DAMAGING WIND FOR THIS AFTERNOON IN THE WEST AND LATE AFTERNOON OR
EVENING IN CENTRAL AND EAST. DRY SLOT DRIVES ACROSS THE FA LATER TONIGHT
INTO SUNDAY, SO WILL GO WITH CLEARING SKIES LATER TONIGHT. SUNDAY SHOULD
BE A QUIET DAY, BUT WITH STRONG UPPER FLOW CONTINUING AND SOME
MOISTURE LOOMING TO THE SOUTH, WILL KEEP PARTLY CLOUDY SKIES IN
FORECAST. MOISTURE RETURNS SUNDAY NIGHT AND MONDAY AS ANOTHER UPPER
TROF APPROACHES AND AN ARCTIC COLD FRONT APPROACHES FROM THE NORTH.
FWC TEMPS THROUGH PERIOD LOOK REASONABLE AND WILL NOT STRAY FAR FROM
THEM. DRY AIR AND WEST WINDS SUNDAY MAY ALLOW FOR MAXES TO BE AS
HIGH IF NOT HIGHER THAN TODAY.

.LIT...LAKE WIND ADVISORY TODAY ENTIRE FA

In the hours before

Special weather statement, Feb 24, 11:12 AM CST, 3 hours 15 minutes before
ARZ003-004-012-013-021-022-030-242300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1112 AM CST SAT FEB 24 2001

...TORNADO WATCHES NO. 30 AND 31 ARE IN EFFECT FOR PARTS OF WESTERN
AND NORTH CENTRAL ARKANSAS UNTIL 5 THIS AFTERNOON...

A STRONG FRONT AND LOW PRESSURE CENTER IS MOVING INTO CENTRAL
OKLAHOMA THIS MORNING...AND IT WILL MOVE INTO ARKANSAS LATER THIS
AFTERNOON. WARMER AND UNSTABLE AIR HAS MOVED INTO ARKANSAS AHEAD OF
THIS SYSTEM...SETTING THE STAGE FOR SEVERE WEATHER...ESPECIALLY
THIS AFTERNOON AND EVENING.

THE PRIMARY THREAT WITH THIS SEVERE WEATHER SYSTEM WILL BE WIND
DAMAGE AND LARGE HAIL. HOWEVER...SOME TORNADOES ARE POSSIBLE.
STRAIGHT LINE WINDS COULD EXCEED 80 MPH IN SOME CASES.

KEEP ADVISED ON LATEST WEATHER FORECASTS TODAY AND CHECK YOUR
SEVERE WEATHER PREPARATIONS.

STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS WILL
LIKELY BE ACTIVATED LATER TODAYH.

32
Special weather statement, Feb 24, 11:22 AM CST, 3 hours 5 minutes before
ARZ003-004-012-013-021-022-030-037-038-040-041-052-242300-

SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1122 AM CST SAT FEB 24 2001

...TORNADO WATCHES NO. 30 AND 31 ARE IN EFFECT FOR PARTS OF WESTERN
AND NORTH CENTRAL ARKANSAS UNTIL 5 THIS AFTERNOON...

A STRONG FRONT AND LOW PRESSURE CENTER IS MOVING INTO CENTRAL
OKLAHOMA THIS MORNING...AND IT WILL MOVE INTO ARKANSAS LATER THIS
AFTERNOON. WARMER AND UNSTABLE AIR HAS MOVED INTO ARKANSAS AHEAD OF
THIS SYSTEM...SETTING THE STAGE FOR SEVERE WEATHER...ESPECIALLY
THIS AFTERNOON AND EVENING.

THE PRIMARY THREAT WITH THIS SEVERE WEATHER SYSTEM WILL BE WIND
DAMAGE AND LARGE HAIL. HOWEVER...SOME TORNADOES ARE POSSIBLE.
STRAIGHT LINE WINDS COULD EXCEED 80 MPH IN SOME CASES.

KEEP ADVISED ON LATEST WEATHER FORECASTS TODAY AND CHECK YOUR
SEVERE WEATHER PREPARATIONS.

STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS WI-LL
LIKELY BE ACTIVATED LATER TODAY.

32
Special weather statement, Feb 24, 1:25 PM CST, 1 hour 2 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-250000-

SEVERE WEATHER OUTLOOK...CORRECT ENDING FOR NWR
NATIONAL WEATHER SERVICE LITTLE ROCK AR
125 PM CST SAT FEB 24 2001

...MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING...

A STRONG FRONT AND LOW PRESSURE CENTER MOVED INTO CENTRAL
OKLAHOMA THIS MORNING...AND WILL MOVE INTO ARKANSAS LATER THIS
AFTERNOON. WARMER AND UNSTABLE AIR HAS MOVED INTO ARKANSAS AHEAD
OF THIS SYSTEM...SETTING THE STAGE FOR SEVERE WEATHER...ESPECIALLY
THIS AFTERNOON AND EVENING. TORNADO WATCHES NO. 30 AND 31 ARE IN
EFFECT FOR PARTS OF WESTERN AND NORTH-CENTRAL ARKANSAS UNTIL 5 PM.
MORE WATCHES ARE LIKELY THIS AFTERNOON AS THE SYSTEM MOVES
EASTWARD.

THERE IS A MODERATE RISK OF SEVERE WEATHER FOR MOST OF ARKANSAS
FOR THIS AFTERNOON AND THIS EVENING.

THE PRIMARY THREAT WITH THIS SEVERE WEATHER SYSTEM WILL BE WIND
DAMAGE AND LARGE HAIL. HOWEVER...SOME TORNADOES ARE POSSIBLE.
STRAIGHT LINE WINDS COULD EXCEED 80 MPH IN SOME CASES.

KEEP ADVISED ON LATEST WEATHER FORECASTS THIS AFTERNOON AND CHECK
YOUR SEVERE WEATHER PREPARATIONS.

&&

38

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 1:33 PM CSTSevere Thunderstorm WarningLZKPolk, Scott57 min
Feb 24, 1:58 PM CSTSevere Thunderstorm WarningLZKLogan62 min
Feb 24, 2:13 PM CSTSevere Thunderstorm WarningLZKJohnson62 min
Feb 24, 2:23 PM CSTSevere Thunderstorm WarningLZKPolk, Scott47 min
Feb 24, 2:35 PM CSTTornado WarningLZKPolk, Scott35 min
Feb 24, 2:48 PM CSTSevere Thunderstorm WarningLZKYell57 min
Feb 24, 2:53 PM CSTSevere Thunderstorm WarningLZKMontgomery, Pike67 min
Feb 24, 2:59 PM CSTSevere Thunderstorm WarningLZKHot Spring, Saline46 min
Feb 24, 3:00 PM CSTSevere Thunderstorm WarningLZKLogan30 min
Feb 24, 3:13 PM CSTTornado WarningLZKGrant, Saline32 min
Feb 24, 3:15 PM CSTSevere Thunderstorm WarningLZKJohnson, Pope60 min
Feb 24, 3:29 PM CSTTornado WarningLZKPulaski46 min
Feb 24, 3:34 PM CSTSevere Thunderstorm WarningLZKSearcy56 min
Feb 24, 3:41 PM CSTSevere Thunderstorm WarningLZKGarland, Perry, Yell64 min
Feb 24, 3:53 PM CSTSevere Thunderstorm WarningLZKConway, Van Buren67 min
Feb 24, 3:55 PM CSTTornado WarningLZKLonoke50 min
Feb 24, 4:04 PM CSTSevere Thunderstorm WarningLZKClark, Hot Spring41 min
Feb 24, 4:07 PM CSTTornado WarningLZKSearcy, Stone, Van Buren38 min
Feb 24, 4:10 PM CSTSevere Thunderstorm WarningLZKBaxter35 min
Feb 24, 4:13 PM CSTTornado WarningLZKWhite47 min
Feb 24, 4:23 PM CSTTornado WarningLZKBaxter, Fulton, Izard67 min
Feb 24, 4:32 PM CSTTornado WarningLZKPrairie, White43 min
Feb 24, 4:42 PM CSTSevere Thunderstorm WarningLZKClark, Hot Spring, Saline63 min
Feb 24, 4:42 PM CSTSevere Thunderstorm WarningLZKFaulkner, Perry, Pulaski63 min
Feb 24, 4:42 PM CSTSevere Thunderstorm WarningLZKCleburne, Conway, Stone, Van Buren63 min
Feb 24, 4:55 PM CSTSevere Thunderstorm WarningLZKJefferson, Lonoke50 min
Feb 24, 4:59 PM CSTSevere Thunderstorm WarningLZKDallas, Grant46 min
Feb 24, 5:01 PM CSTSevere Thunderstorm WarningLZKJackson29 min
Feb 24, 5:10 PM CSTSevere Thunderstorm WarningLZKWoodruff30 min
Feb 24, 5:23 PM CSTTornado WarningLZKJackson37 min
Feb 24, 5:29 PM CSTTornado WarningLZKDrew46 min
Feb 24, 5:34 PM CSTSevere Thunderstorm WarningLZKCleburne, Independence, White56 min
Feb 24, 5:34 PM CSTSevere Thunderstorm WarningLZKLonoke56 min
Feb 24, 5:47 PM CSTSevere Thunderstorm WarningLZKGrant, Jefferson43 min
Feb 24, 5:54 PM CSTTornado WarningLZKDesha51 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.